Alert archive / New York / Flood Watches in 2025
Flood Watch 8, NWS Buffalo, NY
NWS Buffalo, NY issued this flood watch at Jul 13, 2025, 1:16 AM EDT for 8 counties in New York. It took effect at Jul 13, 2025, 11:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2025, 1:16 AM EDT (05:16 UTC)
- In effect from
- Jul 13, 2025, 11:00 AM EDT
- Expired
- Jul 13, 2025, 9:35 PM EDT
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
- Flood severity
- None
Counties Allegany County, NY, Cayuga County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Oswego County, NY, Wayne County, NY
The radar
The Binghamton radar (KBGM), 125 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
384
WGUS61 KBUF 130516
FFABUF
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Buffalo NY
116 AM EDT Sun Jul 13 2025
NYZ003>006-008-013-014-021-131330-
/O.NEW.KBUF.FA.A.0008.250713T1500Z-250714T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe-Wayne-Northern Cayuga-Oswego-Lewis-Livingston-Ontario-
Allegany-
Including the cities of Rochester, Newark, Fair Haven, Oswego,
Lowville, Geneseo, Canandaigua, and Wellsville
116 AM EDT Sun Jul 13 2025
...FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH LATE
TONIGHT...
* WHAT...Flash flooding caused by excessive rainfall is possible.
* WHERE...Portions of central and western New York, including the
following counties, in central New York, Lewis, Northern Cayuga
and Oswego. In western New York, Allegany, Livingston, Monroe,
Ontario and Wayne.
* WHEN...From 11 AM EDT this morning through late tonight.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- A slow moving cold front will approach Western and North
Central New York today. Showers and thunderstorms will
develop across the region. Locally heavy rainfall is possible
with rainfall rates near, or exceeding 1" per hour at times.
Repeated storms over any given location will have the
potential to lead to poor drainage flooding and Flash
Flooding.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
HSK3 follow-up statements
694
WGUS61 KBUF 130948
FFABUF
Flood Watch
National Weather Service Buffalo NY
548 AM EDT Sun Jul 13 2025
NYZ003>006-008-013-014-021-140000-
/O.CON.KBUF.FA.A.0008.250713T1500Z-250714T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe-Wayne-Northern Cayuga-Oswego-Lewis-Livingston-Ontario-
Allegany-
Including the cities of Rochester, Newark, Fair Haven, Oswego,
Lowville, Geneseo, Canandaigua, and Wellsville
548 AM EDT Sun Jul 13 2025
...FLOOD WATCH REMAINS IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH
LATE TONIGHT...
* WHAT...Flash flooding caused by excessive rainfall is possible.
* WHERE...Portions of central and western New York, including the
following counties, in central New York, Lewis, Northern Cayuga
and Oswego. In western New York, Allegany, Livingston, Monroe,
Ontario and Wayne.
* WHEN...From 11 AM EDT this morning through late tonight.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- A slow moving cold front will approach Western and North
Central New York today. Showers and thunderstorms will
develop across the region. Locally heavy rainfall is possible
with rainfall rates near, or exceeding 1" per hour at times.
Repeated storms over any given location will have the
potential to lead to poor drainage flooding and Flash
Flooding.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
HSK204
WGUS61 KBUF 132028
FFABUF
Flood Watch
National Weather Service Buffalo NY
428 PM EDT Sun Jul 13 2025
NYZ003>006-008-013-014-021-140430-
/O.CON.KBUF.FA.A.0008.000000T0000Z-250714T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe-Wayne-Northern Cayuga-Oswego-Lewis-Livingston-Ontario-
Allegany-
Including the cities of Rochester, Newark, Fair Haven, Oswego,
Lowville, Geneseo, Canandaigua, and Wellsville
428 PM EDT Sun Jul 13 2025
...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...
* WHAT...Flash flooding caused by excessive rainfall is possible.
* WHERE...Portions of central and western New York, including the
following counties, in central New York, Lewis, Northern Cayuga
and Oswego. In western New York, Allegany, Livingston, Monroe,
Ontario and Wayne.
* WHEN...Through late tonight.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- A slow moving cold front will cross western and north central
New York tonight. Associated showers and thunderstorms will
produce locally heavy rainfall with rainfall rates near, or
exceeding 2" per hour at times. Repeated storms over any
given location will have the potential to lead to poor
drainage flooding and flash flooding.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
TMA267 WGUS61 KBUF 140135 FFABUF Flood Watch National Weather Service Buffalo NY 935 PM EDT Sun Jul 13 2025 NYZ003>006-008-013-014-021-140245- /O.CAN.KBUF.FA.A.0008.000000T0000Z-250714T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Monroe-Wayne-Northern Cayuga-Oswego-Lewis-Livingston-Ontario- Allegany- Including the cities of Rochester, Newark, Fair Haven, Oswego, Lowville, Geneseo, Canandaigua, and Wellsville 935 PM EDT Sun Jul 13 2025 ...FLOOD WATCH IS CANCELLED... The Flood Watch is cancelled for portions of central and western New York, including the following counties, in central New York, Lewis, Northern Cayuga and Oswego. In western New York, Allegany, Livingston, Monroe, Ontario and Wayne. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ SJW
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Jul 12, 9:29 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 12, 9:29 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 929 PM EDT Sat Jul 12 2025 .SYNOPSIS... A cold front will approach the area Sunday...and in the process will generate widespread showers and thunderstorms, some of which could produce strong gusty winds and locally heavy rainfall. In the wake of the front drier weather will return on Monday, along with somewhat cooler temperatures and less humidity. && .NEAR TERM /THROUGH SUNDAY NIGHT/... As of this writing any diurnally-driven convection has come to an end with the loss of daytime heating. Looking ahead through the rest of tonight...we can expect a sultry night with a modest southerly flow of subtropical warmth and moisture advecting across our region out ahead of an approaching trough and cold front. Lows will range from the upper 60s across the interior portions of the Southern Tier/North Country to the mid 70s across the lake plains...along with surface dewpoints ranging within a few degrees of 70. Given this airmass...there will be a continued chance of a few showers and thunderstorms as we push through the night...particularly during the second half of the night as a shortwave trough begins to impinge upon our area. Some patchy valley fog will also become possible within the Southern Tier river valleys later on tonight. Another warm and humid day expected Sunday, but it does not look quite as hot as this afternoon. That being said...some of the warmest heat indices could still get into the lower 90s along the lake plains/Genesee Valley/northern Finger Lakes. All this heat and humidity will be out ahead of an approaching cold front slowly pushing into the region, resulting in increasing coverage of showers and thunderstorms. Precipitable water values rising to 2+" will bring the risk of locally heavy rainfall. Flooding concerns will certainly be elevated during this time, especially from slower moving and/or training thunderstorms. The greatest threat will be from the interior Southern Tier through the Finger Lakes and east of Lake Ontario. Main surface cold front doesn't make it through the area until Sunday night with convection ending fairly quickly behind the passage of the front. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... Surface high pressure behind a cold front will bring fair weather, and lowering dewpoints Monday and Tuesday. As this surface high shifts eastward Wednesday a southernly return flow of very warm and humid air will bring the return of uncomfortable conditions (heat index values upper 80s to lower 90s) with a small chance for an afternoon thunderstorm. && .LONG TERM /THURSDAY THROUGH SATURDAY/... A humid (PWATS 1.75") and a very warm airmass (surface temperatures in the 80s) Thursday will be accompanied with showers and thunderstorms upon a warm front...with additional lift for storm development supported by the passage of a mid level shortwave trough. Chances for showers and thunderstorms continue Thursday night through Friday with the approach and passage of a cold front. Uncertainty increases to start next weekend as a few 12Z models depict a slower passage to this cold front with a surface wave upon which would linger showers and thunderstorms into the start of next weekend. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... As of this writing any diurnally-driven convection has come to an end with the loss of daytime heating. Looking ahead through the rest of the night...there will remain the risk of a few additional pop-up showers and thunderstorms and associated brief/localized restrictions (particularly during the second half of the night) as a shortwave trough impinges upon our region...though in general VFR conditions will continue to largely prevail. This being said...some patchy valley fog and associated reductions in visibility will become possible across the Southern Tier overnight. On Sunday...a slow-moving cold front will approach our region and trigger the development of fairly widespread showers and thunderstorms (some with locally heavy rainfall) between the late morning and afternoon hours. These may produce brief/localized reductions (mainly in visibility) to MVFR or even IFR...with VFR conditions otherwise prevailing. Outlook... Sunday night...Showers and thunderstorms with associated restrictions across the eastern two-thirds of the area diminishing from west to east...otherwise VFR with some IFR/MVFR in lower ceilings possible across the interior of the Southern Tier/North Country overnight. Monday and Tuesday...VFR. Wednesday and Thursday...Mainly VFR. A chance of a shower or thunderstorm. && .MARINE... Light winds and minimal wave action will prevail through tonight. A slow moving cold front will then bring increasing chances of showers and thunderstorms Sunday through Sunday night. Winds will pick up a bit ahead and with the front, but will still remain well below any headline criteria. Behind the front...winds will be fairly light Sunday night through Tuesday as high pressure builds in across the lakes. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JJR/TMA NEAR TERM...JJR/TMA SHORT TERM...Thomas LONG TERM...Thomas AVIATION...JJR/TMA MARINE...AR/JJR/TMA
Hazardous weather outlook, Jul 12, 7:12 PM EDT, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 712 PM EDT Sat Jul 12 2025 NYZ001>008-010>014-019>021-085-132315- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 712 PM EDT Sat Jul 12 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Slow moving thunderstorms are possible Sunday through Sunday night and may produce heavy rainfall and localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-132315- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 712 PM EDT Sat Jul 12 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:59 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 61 min |
| Jul 13, 3:23 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 33 min |
| Jul 13, 4:02 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 58 min |
| Jul 13, 4:16 PM EDT | Flash Flood Warning | BUF | Cattaraugus | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.